Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 
 

 

The John-Nirenberg constant of $ \mathrm{BMO}^p$, $ p> 2$


Authors: L. Slavin and V. Vasyunin
Translated by: The Authors
Original publication: Algebra i Analiz, tom 28 (2016), nomer 2.
Journal: St. Petersburg Math. J. 28 (2017), 181-196
MSC (2010): Primary 42A05, 42B35, 49K20
DOI: https://doi.org/10.1090/spmj/1445
Published electronically: February 15, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is a continuation of earlier work by the first author who determined the John-Nirenberg constant of $ \mathrm {BMO}^p\big ((0,1)\big )$ for the range $ 1\le p\le 2$. Here, that constant is computed for $ p>2$. As before, the main results rely on Bellman functions for the $ L^p$ norms of the logarithms of $ A_\infty $ weights, but for $ p>2$ these functions turn out to have a significantly more complicated structure than for $ 1\le p\le 2$.


References [Enhancements On Off] (What's this?)

  • 1. J. Garnett and P. Jones, The distance in $ \mathrm {BMO}$ to $ L^\infty $, Ann. of Math.(2) 108 (1978), no. 2, 373-393. MR 506992
  • 2. P. Ivanishvili, N. Osipov, D. Stolyarov, V. Vasyunin, and P. Zatitskiy, On Bellman function for extremal problems in $ \mathrm {BMO}$, C. R. Math. Acad. Sci. Paris 350 (2012), no. 11-12, 561-564. MR 2956143
  • 3. -, Bellman function for extremal problems in $ \mathrm {BMO}$, Trans. Amer. Math. Soc. 368 (2016), no. 5, 3415-3468. MR 3451882
  • 4. -, Sharp estimates of integral functionals on classes of functions with small mean oscillation, C. R. Math. Acad. Sci. Paris 353 (2015), no. 12, 1081-1085. MR 3427912
  • 5. F. John and L. Nirenberg, On functions of bounded mean oscillation, Comm. Pure Appl. Math. 14 (1961), 415-426. MR 0131498
  • 6. A. Korenevskii, The connection between mean oscillations and exact exponents of summability of functions, Mat. Sb. 181 (1990), no. 12, 1721-1727; English transl., Math. USSR-Sb. 71 (1992), no. 2, 561-567. MR 1099524
  • 7. A. Lerner, The John-Nirenberg inequality with sharp constants, C. R. Math. Acad. Sci. Paris 351 (2013), no. 11-12, 463-466. MR 3090130
  • 8. L. Slavin, The John-Nirenberg constant of $ \mathrm {BMO}^p$, $ 1\le p\le 2$ (submitted), arXiv:1506.04969.
  • 9. L. Slavin and V. Vasyunin, Sharp results in the integral-form John-Nirenberg inequality, Trans. Amer. Math. Soc. 363 (2011), no. 8, 4135-4169. MR 2792983
  • 10. -, Sharp $ L^p$ estimates on $ \mathrm {BMO}$, Indiana Univ. Math. J. 61 (2012), no. 3, 1051-1110. MR 3071693
  • 11. D. Stolyarov and P. Zatitskiy, Theory of locally concave functions and its applications to sharp estimates of integral functionals, Adv. Math.  291 (2016), 228-273. MR 3459018
  • 12. V. Vasyunin and A. Volberg, Sharp constants in the classical weak form of the John-Nirenberg inequality, Proc. Lond. Math. Soc. (3) 108 (2014), no. 6, 1417-1434. MR 3218314

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 42A05, 42B35, 49K20

Retrieve articles in all journals with MSC (2010): 42A05, 42B35, 49K20


Additional Information

L. Slavin
Affiliation: University of Cincinnati, 2815 Commons Way, Cincinnati, Ohio 45221
Email: leonid.slavin@uc.edu

V. Vasyunin
Affiliation: St. Petersburg Branch, V. A. Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, 191023, St. Petersburg, Russia; St. Petersburg State University, Universitetskii pr. 28, 198504, St. Petersburg, Russia
Email: vasyunin@pdmi.ras.ru

DOI: https://doi.org/10.1090/spmj/1445
Keywords: BMO, John--Nirenberg inequality, Bellman function
Received by editor(s): June 1, 2015
Published electronically: February 15, 2017
Additional Notes: The authors were supported by RSF (grant no. 14-41-00010)
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society